Alert archive / Colorado / Fire Weather Watches in 2013
Fire Weather Watch 21, NWS Pueblo, CO
NWS Pueblo, CO issued this fire weather watch at Jun 20, 2013, 2:39 PM MDT for 15 counties in Colorado. It took effect at Jun 22, 2013, 10:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 20, 2013, 2:39 PM MDT (20:39 UTC)
- In effect from
- Jun 22, 2013, 10:00 AM MDT
- Expired
- Jun 21, 2013, 3:18 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4066 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
381 WWUS85 KPUB 202039 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 239 PM MDT THU JUN 20 2013 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES...HIGH HAINES AND DRY FUELS. THIS WARNING IS IN EFFECT THROUGH 8 PM FOR FIRE WEATHER ZONES 220 THROUGH 230...WHICH INCLUDES THE MOUNTAINS OF THE CONTINENTAL DIVIDE...SAN LUIS VALLEY...THE EASTERN MOUNTAINS...AND EL PASO...PUEBLO... HUERFANO...FREMONT...AND WESTERN LAS ANIMAS COUNTIES... ...A RED FLAG WARNING HAS BEEN ISSUED FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES...HIGH HAINES AND DRY FUELS FROM 10 AM FRIDAY THROUGH 8PM FRIDAY FOR FIRE WEATHER ZONES 220 THROUGH 230...WHICH INCLUDES THE MOUNTAINS OF THE CONTINENTAL DIVIDE...SAN LUIS VALLEY...THE EASTERN MOUNTAINS...AND EL PASO...PUEBLO...HUERFANO...FREMONT...AND WESTERN LAS ANIMAS COUNTIES... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES...HIGH HAINES AND DRY FUELS FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR FIRE WEATHER ZONES 220 THROUGH 230...WHICH INCLUDES THE MOUNTAINS OF THE CONTINENTAL DIVIDE... SAN LUIS VALLEY...THE EASTERN MOUNTAINS...AND EL PASO...PUEBLO... HUERFANO...FREMONT...AND WESTERN LAS ANIMAS COUNTIES... COZ220>230-211245- /O.UPG.KPUB.FW.A.0020.130621T1600Z-130622T0200Z/ /O.NEW.KPUB.FW.W.0028.130621T1600Z-130622T0200Z/ /O.NEW.KPUB.FW.A.0021.130622T1600Z-130623T0200Z/ /O.CON.KPUB.FW.W.0027.000000T0000Z-130621T0200Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY- 239 PM MDT THU JUN 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220...221...222...223...224...225...226... 227...228...229 AND 230... ...RED FLAG WARNING HAS BEEN ISSUED FROM 10 AM TO 8 PM MDT FRIDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220...221...222...223...224...225...226... 227...228...229 AND 230... ...FIRE WEATHER WATCH HAS BEEN ISSUED FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220...221...222...223...224...225...226...227...228...229 AND 230... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT FRIDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE FIRE WEATHER WATCH FOR FRIDAY IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 224...225...226...227...228...229 AND 230. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 4 PERCENT. * IMPACTS...FIRES WILL EXHIBIT EXTREME FIRE BEHAVIOR. TAKE PRECAUTIONS TO AVOID FIRE STARTS. FUELS ARE DRY IN THESE AREAS AND FIRE WILL SPREAD RAPIDLY. * HAINES...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
040 WWUS85 KPUB 210212 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 812 PM MDT THU JUN 20 2013 ...A RED FLAG WARNING HAS EXPIRED FOR THURSDAY.. ...A RED FLAG WARNING HAS BEEN ISSUED FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES...HIGH HAINES AND DRY FUELS FROM 10 AM FRIDAY THROUGH 8PM FRIDAY FOR FIRE WEATHER ZONES 220 THROUGH 230...WHICH INCLUDES THE MOUNTAINS OF THE CONTINENTAL DIVIDE...SAN LUIS VALLEY...THE EASTERN MOUNTAINS...AND EL PASO...PUEBLO... HUERFANO...FREMONT...AND WESTERN LAS ANIMAS COUNTIES... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES...HIGH HAINES AND DRY FUELS FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR FIRE WEATHER ZONES 220 THROUGH 230...WHICH INCLUDES THE MOUNTAINS OF THE CONTINENTAL DIVIDE... SAN LUIS VALLEY...THE EASTERN MOUNTAINS...AND EL PASO... PUEBLO... HUERFANO...FREMONT...AND WESTERN LAS ANIMAS COUNTIES... COZ220>230-211815- /O.EXP.KPUB.FW.W.0027.000000T0000Z-130621T0200Z/ /O.CON.KPUB.FW.W.0028.130621T1600Z-130622T0200Z/ /O.CON.KPUB.FW.A.0021.130622T1600Z-130623T0200Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY- 812 PM MDT THU JUN 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT FRIDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220...221...222...223...224... 225...226...227...228...229 AND 230... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220... 221...222...223...224...225...226...227...228...229 AND 230... ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220... 221...222...223...224...225...226...227...228...229 AND 230... * AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 224...225...226...227...228...229 AND 230. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 2 PERCENT. * IMPACTS...FIRES WILL EXHIBIT EXTREME FIRE BEHAVIOR. TAKE PRECAUTIONS TO AVOID FIRE STARTS. FUELS ARE DRY IN THESE AREAS AND FIRE WILL SPREAD RAPIDLY. * HAINES...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
274 WWUS85 KPUB 210955 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 355 AM MDT FRI JUN 21 2013 ...A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES...HIGH HAINES AND DRY FUELS FROM 10 AM THROUGH 8 PM TODAY FOR FIRE WEATHER ZONES 220 THROUGH 230...WHICH INCLUDES THE MOUNTAINS OF THE CONTINENTAL DIVIDE...SAN LUIS VALLEY...THE EASTERN MOUNTAINS...AND EL PASO...PUEBLO...HUERFANO...FREMONT...AND WESTERN LAS ANIMAS COUNTIES... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES...HIGH HAINES AND DRY FUELS FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR FIRE WEATHER ZONES 220 THROUGH 230...WHICH INCLUDES THE MOUNTAINS OF THE CONTINENTAL DIVIDE... SAN LUIS VALLEY...THE EASTERN MOUNTAINS...AND EL PASO... PUEBLO...HUERFANO...FREMONT...AND WESTERN LAS ANIMAS COUNTIES... COZ220>230-220200- /O.CON.KPUB.FW.W.0028.130621T1600Z-130622T0200Z/ /O.CON.KPUB.FW.A.0021.130622T1600Z-130623T0200Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY- 355 AM MDT FRI JUN 21 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY... AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220...221...222... 223...224...225...226...227...228...229 AND 230... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220... 221...222...223...224...225...226...227...228...229 AND 230... * AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 224...225...226...227...228...229 AND 230. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 3 PERCENT. * IMPACTS...FIRES WILL EXHIBIT EXTREME FIRE BEHAVIOR WITH RAPID RATES OF GROWTH AND SPREAD. * HAINES...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
961 WWUS85 KPUB 212118 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 318 PM MDT FRI JUN 21 2013 ...A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES...HIGH HAINES AND DRY FUELS THROUGH 8 PM TODAY FOR FIRE WEATHER ZONES 220 THROUGH 230...WHICH INCLUDES THE MOUNTAINS OF THE CONTINENTAL DIVIDE...SAN LUIS VALLEY...THE EASTERN MOUNTAINS...AND EL PASO...PUEBLO... HUERFANO...FREMONT...AND WESTERN LAS ANIMAS COUNTIES... ...A RED FLAG WARNING HAS BEEN ISSUED FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES...HIGH HAINES AND DRY FUELS FROM 10 AM THROUGH 8 PM SATURDAY FOR FIRE WEATHER ZONES 220 THROUGH 230...WHICH INCLUDES THE MOUNTAINS OF THE CONTINENTAL DIVIDE... SAN LUIS VALLEY...THE EASTERN MOUNTAINS...AND EL PASO... PUEBLO...HUERFANO...FREMONT...AND WESTERN LAS ANIMAS COUNTIES... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES...HIGH HAINES AND DRY FUELS SUNDAY MORNING THROUGH SUNDAY EVENING FOR FIRE WEATHER ZONES 223 THROUGH 225...WHICH INCLUDES THE SOUTHWEST MOUNTAINS...SAN LUIS VALLEY...AND THE EASTERN MOUNTAINS... COZ223>225-221330- /O.UPG.KPUB.FW.A.0021.130622T1600Z-130623T0200Z/ /O.NEW.KPUB.FW.W.0029.130622T1600Z-130623T0200Z/ /O.NEW.KPUB.FW.A.0022.130623T1700Z-130624T0200Z/ /O.CON.KPUB.FW.W.0028.000000T0000Z-130622T0200Z/ EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE- 318 PM MDT FRI JUN 21 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 223...224...225... ...RED FLAG WARNING HAS BEEN ISSUED FROM 10 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 223...224...225... ...FIRE WEATHER WATCH HAS BEEN ISSUED FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 223...224 AND 225... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. THE FIRE WEATHER WATCH FOR SATURDAY IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 223...224 AND 225. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * IMPACTS...FIRES WILL EXHIBIT EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH. TAKE PRECAUTIONS TO AVOID NEW FIRE STARTS...FUELS ARE VERY DRY IN THESE AREAS AND FIRE WILL SPREAD RAPIDLY. * HAINES...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ220>222-226>230-221330- /O.UPG.KPUB.FW.A.0021.130622T1600Z-130623T0200Z/ /O.NEW.KPUB.FW.W.0029.130622T1600Z-130623T0200Z/ /O.CON.KPUB.FW.W.0028.000000T0000Z-130622T0200Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY- PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- 318 PM MDT FRI JUN 21 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220...222...226...227...228...229 AND 230... ...RED FLAG WARNING HAS BEEN ISSUED FROM 10 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220...222...226...227...228...229 AND 230... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY. THE FIRE WEATHER WATCH FOR SATURDAY IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 220...222...226... 227...228...229 AND 230. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 2 PERCENT. * IMPACTS...FIRES WILL EXHIBIT EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH. TAKE PRECAUTIONS TO AVOID NEW FIRE STARTS...FUELS ARE VERY DRY IN THESE AREAS AND FIRE WILL SPREAD RAPIDLY. * HAINES...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Jun 20, 11:17 AM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 20, 11:17 AM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1117 AM MDT THU JUN 20 2013 .UPDATE... ISSUED AT 1011 AM MDT THU JUN 20 2013 BASED ON CURRENT CONDITIONS ACROSS THE REGION...THE RED FLAG WARNING HAS BEEN CHANGED TO BEGIN NOW INSTEAD OF 11 AM. WINDS HAVE PICKED UP EARLY ACROSS MOST OF THE WARNING AREA...WITH GUSTS TO 27KTS AT TRINIDAD AND MONARCH PASS WITH RH LEVELS FALLING RAPIDLY. -PJC UPDATE ISSUED AT 919 AM MDT THU JUN 20 2013 UPDATED THE GRIDS TO MATCH CURRENT TEMPERATURE AND WIND TRENDS AND UPDATED ALL FIRE WEATHER PRODUCTS. -PJC && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 401 AM MDT THU JUN 20 2013 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN TODAY... CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATING MODERATE SOUTHWEST FLOW ALOFT ACROSS THE STATE WITH UPPER LEVEL RIDGING IN PLACE ACROSS THE HIGH PLAINS ALONG WITH AN UPPER LOW SPINNING ACROSS THE PACIFIC NORTHWEST AT THIS TIME. WATER VAPOR IMAGERY ALSO INDICATING AN EMBEDDED SHORT WAVE LIFTING OUT ACROSS EASTERN UTAH WITH ANOTHER WAVE TRANSLATING ACROSS CENTRAL NEVADA AT THIS TIME. MSAS DATA AND CURRENT OBS INDICATING LEE TROUGHING ACROSS THE I-25 CORRIDOR WITH LOWERING PRESSURES ACROSS THE EASTERN PLAINS AT THIS TIME. SHALLOW LOW LEVEL MOISTURE HAS MADE IT BACK ACROSS THE I-25 CORRIDOR WITH DEW PTS IN THE 40S AND 50S ACROSS THE EASTERN PLAINS...THOUGH HIGHER ELEVATION DEW PTS ARE IN THE SINGLE DIGITS AND TEENS AT THIS TIME. 3.9U IR SATELLITE IMAGERY CONTINUES TO INDICATE A HOT SPOT SOUTHEAST OF LA VETA PASS ASSOCIATED WITH THE EAST PEAK/SCOUT RANCH FIRE ALONG WITH ANOTHER HOT SPOT NORTHWEST OF WOLF CREEK PASS ASSOCIATED WITH THE WEST FORK COMPLEX FIRE. SATELLITE DATA ALSO INDICATING SMOKE ACROSS THE SAN LUIS VALLEY THROUGH THE WET MT VALLEY AND INTO PUEBLO AND EL PASO COUNTIES AT THIS TIME. TODAY AND TONIGHT...NO BIG CHANGES TO CURRENT FORECAST WITH CONTINUED MODERATE SOUTHWEST FLOW ALOFT ACROSS THE STATE AS EASTERN UTAH SHORT WAVE CONTINUES TO TRANSLATE ACROSS THE NORTHERN ROCKIES. THIS WILL ALLOW LEE TROUGH TO CONTINUE TO PUSH OUT ACROSS THE FAR SE PLAINS WITH DRY AND BREEZY SOUTHWEST WINDS OF 15 TO 30 MPH MIXING DOWN ACROSS THE ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO LATE THIS MORNING THROUGH THE EARLY EVENING. CURRENT FORECAST USED A BLEND OF DEW PTS FROM THE HIGHER RES RUC AND HRRR ALONG WITH LOCAL WRF WITH MIN RHS OF 5-15 PERCENT EXPECTED ACROSS THE AREA TODAY. THIS ALONG WITH BREEZY WINDS AND RESULTANT WARM TEMPS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA AGAIN TODAY...WITH CURRENT RED FLAG WARNING FOR THE I-25 CORRIDOR WESTWARD REMAINING IN TACT FROM 11AM TO 8PM. FURTHER EAST...RECENT RAINS HAVE HELPED TO TEMPER FIRE DANGER A TAD WITH AREA LAND MANAGEMENT AGENCIES INDICATING NON CRITICAL FUELS AT THIS TIME. SOUTHWEST FLOW ALOFT ALONG WITH EXPECTED PLUMING OF CURRENT ACTIVE FIRES ACROSS THE CWA (EAST PEAK...WEST FORK...AND BULL GULCH) EXPECTING TO SEE AREAS OF SMOKE AFFECTING MUCH OF SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY. NAM CONTINUES TO BE A TAD SLOWER WITH MIXING OUT LOW LEVEL MOISTURE ACROSS THE FAR SE PLAINS AND TRIES TO DEVELOP A FEW STORMS THIS AFTERNOON NEAR THE OKLAHOMA AND SW KANSAS BORDERS. HIGHER RES MODELS KEEP CONVECTION FURTHER EAST...THOUGH HAVE KEPT SILENT POPS ACROSS THIS AREA AT THIS TIME. MODERATE SW FLOW ALOFT CONTINUES ACROSS THE AREA TONIGHT AS NEVADA SHORT WAVE CONTINUES TO TRANSLATE NORTH AND EAST...WITH LEE TROUGHING RE ESTABLISHING ACROSS THE I-25 CORRIDOR OVERNIGHT. LOW LEVEL MOISTURE MOVES BACK ACROSS THE EASTERN PLAINS AND TRIES TO MAKE IT INTO THE I-25 CORRIDOR WITH SOUTH TO SOUTHEAST WINDS. NOT SURE HOW FAR WEST THE MOISTURE WILL MAKE IT BACK...THOUGH WILL CONTINUE TO BE SHALLOW WITH HIGHER ELEVATIONS AND CURRENT FIRES HAVING POOR RH RECOVERY ONCE AGAIN TONIGHT. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 401 AM MDT THU JUN 20 2013 ...HOT AND DRY WITH CRITICAL FIRE WEATHER CONDITIONS THROUGH SATURDAY... HOT...DRY AND BREEZY/WINDY CONDITIONS ARE EXPECTED OVER THE FORECAST AREA THROUGH AT LEAST SATURDAY AS SOUTHWESTERLY FLOW REMAINS OVER THE REGION. THIS SOUTHWESTERLY FLOW IS ASSOCIATED WITH A TROUGH THAT HAS BEEN OVER THE NORTHWEST CONUS FOR THE LAST FEW DAYS. A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY AND I EXPECT THIS WILL BE UPGRADED TO A WARNING LATER TODAY. ADDITIONALLY...I ANTICIPATE A NEW FIRE WEATHER WATCH WILL BE ISSUED FOR SATURDAY FOR THE SAME REGION. THESE WATCHES MAY NEED TO BE EXPANDED FARTHER EAST AS RH VALUES ARE EXPECTED TO REACH CRITICAL VALUES OVER MOST OF THE EASTERN PLAINS FRIDAY AND SATURDAY. FOR SUNDAY AND MONDAY...THE TROUGH TO OUR NORTHWEST WILL REMAIN BUT THE GRADIENT WILL SLACKEN A BIT AND THIS WILL ALLOW FOR LESS WIND...AND FIRE WEATHER CONDITIONS WILL NOT BE AS CRITICAL. IT WILL STILL BE HOT AND DRY. INTO NEXT WEEK...FLOW BECOMES ZONAL WITH THE JET LIFTING NORTH. WINDS WILL MAINLY BE DIURNALLY DRIVEN BUT IT IS EXPECTED TO REMAIN DRY AND ON THE WARM SIDE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1111 AM MDT THU JUN 20 2013 THOUGH VFR CONDITIONS ARE LIKELY...AT KALS...KCOS...AND KPUB THROUGH 18Z TOMORROW...OCCASIONAL MVFR CONDITIONS ARE POSSIBLE DUE TO SMOKE FROM NUMEROUS WILD FIRES ACROSS SOUTHEAST COLORADO. THE OTHER CONCERN IS GUSTY SOUTH AND SOUTHWEST WINDS OF 15-30KTS...WITH OCCASIONAL GUSTS TO 35KTS THIS AFTERNOON AT ALL 3 SITES. -PJC && .FIRE WEATHER... ISSUED AT 401 AM MDT THU JUN 20 2013 PLEASE SEE SHORT TERM DISCUSSION FOR FIRE WEATHER CONCERNS FOR TODAY AND TONIGHT. LONG TERM FIRE WEATHER CONCERNS... METEOROLOGICAL CONDITIONS FOR EXTREME FIRE BEHAVIOR WILL OCCUR OVER THE DISTRICT FRIDAY AT SATURDAY. WINDS OVER THE VALLEYS AND MTNS WILL GENERA LY RANGE BETWEEN 15 TO 20 MPH WITH GUSTS TO 30 TO 35 MPH. OVER THE I-25 CORRIDOR...CONDITIONS WILL BE CRITICAL FOR THE MOST PART. THAT PART OF PUEBLO COUNTY WHICH IS DIRECTLY IN THE LEE OF THE WET MTNS MAY SEE WINDS BELOW 25 MPH BOTH FRIDAY AND SATURDAY. FARTHER EAST...IT IS EXPECTED TO DRY OUT FRIDAY AND SATURDAY AS THE LOW LVL MOISTURE WHICH HAS BEEN OVER THE REGION IS PUSHED WELL INTO KS. THESE AREAS MAY BE ADDED TO THE FIRE WX HILITES WHICH ARE IN PLACE FOR THE AREA FOR FRIDAY. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ220>230. FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR COZ220>230. && UPDATE...PJC SHORT TERM...MW LONG TERM...HODANISH AVIATION...PJC FIRE WEATHER...HODANISH
Hazardous weather outlook, Jun 20, 11:48 AM MDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1148 AM MDT THU JUN 20 2013 COZ058>089-093>099-211800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1148 AM MDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUS FIRE WEATHER CONDITIONS ARE FORECAST ACROSS THE AREA TODAY AS MODERATE AND DRY SOUTHWEST FLOW ALOFT PERSISTS ACROSS THE STATE. GUSTY SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH CAN BE EXPECTED ACROSS THE AREA THIS AFTERNOON...AND COMBINED WITH VERY LOW RELATIVE HUMIDITIES AND DRY VEGETATION...WILL CREATE EXTREME FIRE BEHAVIOR...ESPECIALLY OVER THE MOUNTAINS...VALLEYS...AND I-25 CORRIDOR. EXTREME CAUTION TO PREVENT ANY FIRE STARTS IS ADVISED ACROSS THE AREA TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DANGEROUS FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR ONCE AGAIN BOTH FRIDAY AND SATURDAY ACROSS THE ENTIRE REGION...AS MODERATE SOUTHWEST FLOW ALOFT CONTINUES ACROSS THE STATE. GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH COMBINED WITH VERY LOW RELATIVE HUMIDITIES WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 81/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:43 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 47 min |
| Jun 19, 7:31 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 44 min |
| Jun 20, 2:39 PM MDT | Red Flag Warning | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 29 hr |
Nearby
Fire Weather Watches in Colorado, 2013Every fire weather watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.